Depression Meds...

Discussion in 'Mental Health Disorders' started by sleeper82, Nov 8, 2006.

Thread Status:
Not open for further replies.
  1. sleeper82

    sleeper82 Member

    Are they worth it? Do they or have they made a diffrence in your life that would not have been attainable without the medication?
     
  2. Syd

    Syd Guest

    I've never found a medication that can motivate me more than my friends, family, or my own will to survive. Just my opinion.. the only meds I recommend are amphetamines, because the raw energy it can provide is enough to jump-start you at times when nothing else will. As far as anti-depressants go, mirtazapine is sometimes good when you need to sleep, but it's nothing miraculous. Meds are okay, but love from your family, peers, significant other, and yourself is the best medicine.
     
  3. lost soul

    lost soul Guest

    I am on sertraline AD's and I cut them out and I knew instantly that I needed them. They have worked very well for me.I am on them now, and I know exactly which days I forgot to take them.
     
  4. tabby

    tabby Active Member

    I'm going to see a new doc next week to prescribe me with some SRI's. This is my first time taking meds and I was wondering if there is something I should tell them first? I don't mind about any side-effects as long as I'm not drowsy all day. I'm also worried that it might not work on me.
     
  5. theleastofthese

    theleastofthese SF Friend Staff Alumni

    I've been taking sertraline hydrocloride (Zoloft) for close to ten years now and yes, for me they certainly do help. They keep the worst depression at bay and make my worst moments into hours and days, not weeks and months as it used to be. I also go to sessions with my Pdoc and his associate twice a month - it helps me a lot.

    With any med there are risks and people who shouldn't take it, but you have to "shop around" sometimes before you find one that works best for you with least side effects. Some side effects will go away, and if you should be taken off a med it should be gradually, not too suddenly or it can have bad effects from too quick a withdrawal.

    It's a very individual matter as people react differently and not all meds do the same thing in different people. Some can make you drowsy, and in some, that's a side effect that may go away.

    They've done me a world of good and I would recommend you try until you find one that works for you.

    least
     
Thread Status:
Not open for further replies.